Yesterday I had my first infusion of the new drugs. It went badly.
I was given Benadryl to calm any potential allergic reaction and had a “restless leg” reaction that, I was told, happens to some people. The nurse recommended I not be given Benadryl again. Then, near the end of the Herceptin, I threw up over and over again filling three throw up bags. The team quickly gathered to check my blood pressure to make sure it wasn’t dropping, give me a drug for nausea, and watch me until after closing to make sure I was stable. I also had severe diarrhea at the same time and had to change my colostomy bag before I left the hospital. I always have extra supplies with me.
The drive home was rough. My mom came with me so that was good but it was so dark and cold out – the road mostly empty – passing headlights blinding for the moment – driving through darkened towns and then uninhabited land – the road felt desolate, endless. I wanted to get home to safety and security. My body reacts so badly to these drugs. Before we got started, I told the nurse what I had read about them and she said she had never had a reaction in the chair and people handle them well. But not me.
I feel relatively OK (physically) this morning – a little weak. Was very thirsty – drank 4 cups of decaf tea and 1 cup of water – need at least three cups more before the day is out.
We’ll see what happens today … taking it easy right now. Want to start my next project today – that will make me feel better – but not up to it yet. I need to perk up. I’m still here. I’M HERE. Must focus on that – lots to do – lots to accomplish – lots, lots, lots. LOVE. A new day! POSSIBILITIES!!! Today belongs to me.
OK – with that, I will sign off. Have a wonderful day!
P.S. Had a brutal night. Severe muscle pain. Very, very bad. Barely slept.